MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was inserted and then cut out from the eye in the same procedure.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
After implantation of the intraocular lens (iol), the customer noticed that the injector marked the lens.The iol had to be cut and removed from the eye.Another lens was implanted.No patient injury.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
The cartridge model and lot number were provided.Concomitant medical product: updated to reflect cartridge, model emeraldd30, lot cb31997.Device evaluation: the product was not returned for evaluation; therefore, an investigation was not possible.The customer's reported event could not be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.The reported issue was not verified.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation ¿ yes, returned to manufacturer on 10/26/2016.Device returned to manufacturer ¿ yes.Device evaluation: the complaint unit was received in the original folding carton.Visual inspection at 10x microscope magnification was performed.Residues of what appears to be viscoelastics are observed on the lens optic body.The lens was observed with both haptics detached.The detached haptic could be related to the handling process, since the lens has been cut and removed.Cuts on the lens were observed.The reported complaint issue was considered verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6012511
Report Number2648035-2016-01569
Device Sequence Number1397306
Product Code HQL
UDI-Device Identifier05050474502185
UDI-Public(01)05050474502185(17)210303
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/03/2021
Device Model NumberAR40E
Device Catalogue NumberAR40E00240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/12/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/07/2016
Supplement Report FDA Received Date11/03/2016
12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INJECTOR AND CARTRIDGE